Valium withdrawel and levo

i have been on valium for 12years and now after many bad years started to withdraw off them,is anyone on here taking valium or anything like it,ive noticed when i do a 1mg drop my thyroid seems to go in to hypo mode,ive read a lot and it states it can knock your thyroid off.i have asked my doctor but its like talking to a brick wall,ive always been on 125mg levo for years ive still felt like no energy but am told as long as my bloods are ok or in the range im to stay on that dose,so ive started to listen to my body and when i do a cut i dont take my levo for a day and seem to go on ok,but feel like no energy so tired,i no valium can make you tired but its been in me for 12years so i dont get that same affect that i did years ago,

4 Replies

oldestnewest
  • Hi Blade,

    I do not take diazepam myself, but I've worked with several patients to support withdrawal.

    Do you have any recent thyroid function test results that you can post? That would be really helpful.

    After 12 years, diazepam withdrawal must be gradual. The rate of withdrawal depends on many factors. If you feel comfortable, please could you respond to the following questions:

    1. Do you take diazepam every single day? What is your dose? Do you take the same dose every day or does it vary?

    2. What condition was diazepam originally prescribed for? If the original condition is still present, withdrawal will need to be especially gradual.

    3. Do you take any other meds, and do you have any other medical problems apart from hypothyroidism?

    4. Have you tried to stop diazepam before? What happened, what was your experience? Did you withdraw quickly or slowly?

    5. What makes you want to stop taking diazepam?

    Kind regards,

    Bob.

  • Hi Bob thanks for that,ive not got my blood results but will get them as im due,my doc has always said normal but even before i took valium ive always felt very tired seems to take a lot to get up and going,i started taking valium as i lost 3family loved ones and i could not cope my dose went up to 50mg a day i was addicted to them,some days i would only take 10mg as i felt ok then withdrawel would kick in and i didnt realize that i had to take 50mg every day or my body would start withdrawing,my doctor never stated this to me,i had really bad panic attacks,breathless,very low thought i was dying,it was only till i started to do a bit of reserch i found that long term use can be bad for you,i did withdraw 2 years ago but the way i was feeling i knew it was to quick,im now down to 10mg a day i take that every day and have been doing 1mg cut every month and so far im ok,it just seems every time i cut i go bad and i dont no if its thyroid or my cut,i do get a couple of bad days roundabout the 5th day of my cut,it can take 200hrs for it to get out your sytem so i put the bad days for that,i dont take any other meds,in the past where i did withdraw to fast i had panic attacks,muscle spasims,cramps,a pulling like feeling as if someone was trying to pull me to one side,breathless,very poor sleep,suicidal thoughts,wouldnt eat,i listen to my body so i no if im going to quick i will just go up one again or half it,ive been told the lower the dose the harder it gets,so i will just go with how my body feels,so anything you could tell me would be grateful

    Kind regards

    Jeanette

  • Hi Jeanette,

    After long-term use of diazepam, withdrawal can be difficult (as you know). Fortunately, the long elimination half-life of diazepam means that withdrawal from diazepam is easier than from most other benzos. In addition, the availability of low strengths of diazepam tablets is beneficial.

    What I suggest is that you reduce by 0.5mg (one quarter of a 2mg tablet) every 2 to 4 weeks. There is no reason to rush. Ideally, reduction should be so gradual that your body doesn't even notice! If the reduction makes you feel ill, the reduction is probably too fast.

  • I was on a benzo for two years and have now been off them roughly six months......I csnt help too much as I did not notice any affect in thyroid function and my main side effect was insomnia. I can say though you doing a great job it will happen but please please take it slowly theres no rush.

    Diazapam has a long half life which makes it a little easier. Can I suggest to you a forum called benzobuddies they are very helpful and have loads of knowledgeable and experience, although I would say what someone else goes through on withdrawal might jot happen to you...we are all different and can be affected in a defferent way, well thats what I realised anyway!. Good luck. X

You may also like...